Fatigue is real.

Yes, I know I haven’t posted in awhile and thank you for calling to see if I am OK, but it is just that the fatigue of four chemo’s is real.  When Dr. Schott said the effects of chemotherapy is culmulative, she wasn’t kidding.  Actually, she (and NP, Joan) were so right on all their predictions, that I will just believe them completely from now on.

This fourth round of chemo hasn’t been as horrible as round three was, but still, itchy hands and feet, no hair, searing hot flashes, fatigue, and bone pain.  Good news on the bone pain though, if you eat ibuprophen like candy, it is actually bearable.  I took Joan’s recommendations this time and have been downing multiple Motrins at very regular intervals, whether I have pain or not, and it is working pretty good.  No collapsing because of intense and sudden pain this time around.  Countin’ my blessings however small they may be!!

The hot flashy thing is a trip though.  Last night (for kicks) I recorded each time I was wakened when I voilently threw off the covers and dove for my water bottle.  My bedside post-it note pad has the following times recorded;

11:00pm, 12:24am, 1:53, 3:30, 4:19, 5:46,

and then a little break…7:30am

Then, all day, I only had two, maybe three hot flashes. Whats’ up with that?  Why does the body save the fireworks for the overnight hours?  So they can be seen against the night sky?  Is this some kind of sick entertainment for extraterrestials we are not aware of???  (I have chemo-brain…….I’m allowed to go off on whacky tangents.)  If the body seeks balance, this does not seem to be the way to do it. 

As if that is not enough…

I am still trying to process all that was said during the last U of M visit as well, namely the option of participating in the “Phase III Trial of Bisphosphonates as Adjuvant Therapy for Primary Breast Cancer” Clinical Trial.  I am trying to find non-fatigued time to do some independant research on this, but the basics are: Bisphosphonates seem to strengthen the bone, and in previous studies of women who did not have chemotherapy, they provided a 30% better chance of NO  relapse of breast cancer (in the bones, a common place for relapse of BC apparently).   Sounds good, right?  But, not so fast….. there is this whole world called “risks/benefits” analysis……of course bisphosphonates as a drug/adjuvant therapy have risks, as well, and one of the risks  is osteonecrosis of the mandible, and to a lesser extent the maxilla.  (I think this means death of the jawbone.) Of course, this occurs in a small percentage of the people who take this drug, but enough that my dentist wants to talk to me about it before I sign up….so back to the tooth man next week (again).  Part of me really wants to go for this one, because a recurrance of cancer in the bones just sounds so….much worse.  Can’t really just cut ’em off like we did with the breasts.  And if my jaw bone goes south, well that’s bad I suppose, but not as bad as dying from bone cancer, right?  I really hate these life and death decisions….I’d like to go back to deciding what kind of wine to have with dinner. 

Just being able to have wine again will seem like a gift.  As soon as that mettally-mouth thing goes away, I’ll have another small blessing to count.

Tomorrow I get to meet the Radiation Oncologist, Dr. Rubin, for the first time.  I have heard wonderful things about him.  I sooo hope I like him and his recommendations.  I’ll let you know here first.

Advertisements

Tags: , , , , , , , ,

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: